{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,12,30]],"date-time":"2025-12-30T08:44:30Z","timestamp":1767084270187},"reference-count":10,"publisher":"Cambridge University Press (CUP)","issue":"4","license":[{"start":{"date-parts":[[2014,12,2]],"date-time":"2014-12-02T00:00:00Z","timestamp":1417478400000},"content-version":"unspecified","delay-in-days":2588,"URL":"https:\/\/www.cambridge.org\/core\/terms"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Can. j. neurol. sci."],"published-print":{"date-parts":[[2007,11]]},"abstract":"<jats:sec id=\"S0317167100007289_abs1\"><jats:title><jats:italic><jats:bold>Background and Purpose<\/jats:bold><\/jats:italic>:<\/jats:title><jats:p>Complications of intravenous (IV) thrombolysis with tissue plasminogen activator (t-PA) for acute stroke are commonly related to hemorrhage, anaphylaxis, or arterial re-occlusion. Embolic complications of t-PA are beginning to be recognized with increased use of t-PA for acute ischemic stroke. We hypothesize that disruption of intra-cardiac thrombus may result in myocardial infarction (MI) after use of t-PA for acute ischemic stroke.<\/jats:p><\/jats:sec><jats:sec id=\"S0317167100007289_abs2\"><jats:title><jats:italic><jats:bold>Summary of Cases<\/jats:bold><\/jats:italic>:<\/jats:title><jats:p>We describe three cases of acute MI immediately following IV t-PA infusion for acute stroke. In patient #1 apical thrombus was visualized on cardiac echocardiogram accounting for the MI after t-PA for acute stroke. Patient #2 had fresh thrombus seen on cardiac catherization after use of t-PA for acute stroke. Patient #3 developed a significant troponin rise 15 hours after the t-PA for stroke infusion with an echocardiogram revealing new wall motion abnormalities. Patient # 1 and #2 died secondary to multi-organ failure.<\/jats:p><\/jats:sec><jats:sec id=\"S0317167100007289_abs3\"><jats:title><jats:italic><jats:bold>Discussion<\/jats:bold><\/jats:italic>:<\/jats:title><jats:p>Acute MI immediately following t-PA treatment for stroke is a rare but serious complication. The disruption of intra-cardiac thrombus and subsequent embolization to the coronary arteries may be an important mechanism in the development of MI after t-PA treatment for acute ischemic stroke.<\/jats:p><\/jats:sec>","DOI":"10.1017\/s0317167100007289","type":"journal-article","created":{"date-parts":[[2014,12,12]],"date-time":"2014-12-12T15:27:21Z","timestamp":1418398041000},"page":"417-420","source":"Crossref","is-referenced-by-count":25,"title":["Myocardial Infarction Following t-PA for Acute Stroke"],"prefix":"10.1017","volume":"34","author":[{"given":"M.","family":"Mehdiratta","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"C.","family":"Murphy","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"A.","family":"Al-Harthi","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"P. A.","family":"Teal","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"56","published-online":{"date-parts":[[2014,12,2]]},"reference":[{"key":"S0317167100007289_ref006","doi-asserted-by":"publisher","DOI":"10.1159\/000093812"},{"key":"S0317167100007289_ref003","doi-asserted-by":"publisher","DOI":"10.1212\/01.WNL.0000058840.66596.1A"},{"key":"S0317167100007289_ref004","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.299.6711.1310"},{"key":"S0317167100007289_ref010","doi-asserted-by":"publisher","DOI":"10.1002\/ana.20806"},{"key":"S0317167100007289_ref005","doi-asserted-by":"publisher","DOI":"10.1046\/j.1468-1331.2001.00216.x"},{"key":"S0317167100007289_ref002","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199512143332401"},{"key":"S0317167100007289_ref008","doi-asserted-by":"publisher","DOI":"10.1212\/WNL.57.11.2122"},{"key":"S0317167100007289_ref007","doi-asserted-by":"crossref","first-page":"481","DOI":"10.1177\/000331979404500611","article-title":"Recurrent embolization during intravenous administration of tissue plasminogen activator in acute cardioembolic stroke. A case report","volume":"45","author":"Yasaka","year":"1994","journal-title":"Angiology."},{"key":"S0317167100007289_ref001","volume-title":"Compendium of Pharmaceuticals and Specialties","year":"2004"},{"key":"S0317167100007289_ref009","doi-asserted-by":"publisher","DOI":"10.1136\/jnnp.2004.038687"}],"container-title":["Canadian Journal of Neurological Sciences \/ Journal Canadien des Sciences Neurologiques"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.cambridge.org\/core\/services\/aop-cambridge-core\/content\/view\/S0317167100007289","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2019,5,1]],"date-time":"2019-05-01T20:01:29Z","timestamp":1556740889000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.cambridge.org\/core\/product\/identifier\/S0317167100007289\/type\/journal_article"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2007,11]]},"references-count":10,"journal-issue":{"issue":"4","published-print":{"date-parts":[[2007,11]]}},"alternative-id":["S0317167100007289"],"URL":"https:\/\/doi.org\/10.1017\/s0317167100007289","relation":{},"ISSN":["0317-1671","2057-0155"],"issn-type":[{"value":"0317-1671","type":"print"},{"value":"2057-0155","type":"electronic"}],"subject":[],"published":{"date-parts":[[2007,11]]}}}